Fixed-point iterations for asymptotically nonexpansive mappings in Banach spaces. (English) Zbl 1011.47039

The authors suggest a new class of three step iterative schemes for solving nonlinear equations \(Tx=x\) with asymptotically nonexpansive mappings in Banach spaces. The Ishikawa-type and Mann-type iteration schemes are included as particular cases. The convergence of the new schemes is proved.


47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
47H10 Fixed-point theorems
47J25 Iterative procedures involving nonlinear operators
Full Text: DOI


[1] Bose, S. C., Weak convergence to the fixed point of an asymptotically nonexpansive map, Proc. Amer. Math. Soc., 68, 305-308 (1978) · Zbl 0377.47037
[2] S. S. Chang, Weak Convergence to the Fixed Point for Nonexpansive and Asymptotically Nonexpansive Mappings in Banach Spaces, preprint.; S. S. Chang, Weak Convergence to the Fixed Point for Nonexpansive and Asymptotically Nonexpansive Mappings in Banach Spaces, preprint.
[3] Chidume, C. E.; Moor, Chika, Fixed point iteration for pseudocontractive maps, Proc. Amer. Math. Soc., 127, 1163-1170 (1999) · Zbl 0913.47052
[4] Glowinski, R.; Le Tallec, P., Augemented Lagrangian and Operator-Splitting Methods in Nonlinear Mechanics (1989), SIAM: SIAM Philadelphia · Zbl 0698.73001
[5] Goeble, K.; Kirk, W. A., A fixed point theorem fo asymptotically nonexpansive mappings, Proc. Amer. Math. Soc., 35, 171-174 (1972) · Zbl 0256.47045
[6] Haubruge, S.; Nguyen, V. H.; Strodiot, J. J., Convergence analysis and applications of the Glowinski-Le Tallec splitting method for finding a zero of the sum of two maximal monotone operaors, J. Optim. Theory Appl., 97, 645-673 (1998) · Zbl 0908.90209
[7] Hicks, T.; Kubicek, J., On the Mann iteration process in a Hilbert space, J. Math. Anal. Appl., 59, 498-504 (1977) · Zbl 0361.65057
[8] Ishikawa, S., Fixed point by a new iteration, Proc Amer. Math. Soc., 44, 147-150 (1974) · Zbl 0286.47036
[9] Liu, Q. H., Convergence theorems of the sequence of iterates for asymptotically demicontractive and hemicontractive mappings, Nonlinear Anal., 26, 1835-1842 (1996) · Zbl 0861.47047
[10] Mann, W. R., Mean value methods in iteration, Proc. Amer. Math. Soc., 4, 506-510 (1953) · Zbl 0050.11603
[11] Noor, M. Aslam, New aproximation schemes for general variational inequalities, J. Math. Anal. Appl., 251, 217-229 (2000) · Zbl 0964.49007
[12] Noor, M. Aslam, Three-step iterative algorithms for multivalued quasi variational inclusions, J. Math. Anal. Appl. (2001) · Zbl 0986.49006
[13] Noor, M. Aslam, Some predictor-corrector algorithms for multivalued variational inequalites, J. Optim. Theory Appl., 108 (2001)
[14] Rhoades, B. E., Fixed point iterations for certain nonlinear mappings, J. Math. Anal. Appl., 183, 118-120 (1994) · Zbl 0807.47045
[15] Rhoades, B. E., Comments on two fixed point iteration methods, J. Math. Anal. Appl., 56, 741-750 (1976) · Zbl 0353.47029
[16] Rhoades, B. E., A comparison of various definitions of contractive mappings, Trans. Amer. Math. Soc., 226, 257-290 (1977) · Zbl 0365.54023
[17] Schu, J., Iterative construction of fixed points of asymptotically nonexpansive mappings, J. Math. Anal. Appl., 158, 407-413 (1991) · Zbl 0734.47036
[18] Schu, J., Weak and strong convergence to fixed points of asymptotically nonexpansive mappings, Bull. Austral. Math. Soc., 43, 153-159 (1991) · Zbl 0709.47051
[19] Tan, K. K.; Xu, H. K., Approximating fixed points of nonexpansive mapping by the Ishikawa iteration process, J. Math. Anal. Appl., 178, 301-308 (1993) · Zbl 0895.47048
[20] Tan, K. K.; Xu, H. K., Fixed point iteration processes for asymptotically nonexpansive mapping, Proc. Amer. Math. Soc., 122, 733-739 (1994) · Zbl 0820.47071
[21] Xu, H. K., Inequalities in Banach spaces with applicaitons, Nonlinear Anal., 16, 1127-1138 (1991) · Zbl 0757.46033
[22] Xu, H. K., Existence and convergence for fixed points of asymptotically nonexpansive type, Nonlinear Anal., 16, 1139-1146 (1991) · Zbl 0747.47041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.